Alert archive / Hawaii / Flash Flood Watches in 2017

Flash Flood Watch 9, NWS Honolulu, HI

November 26, 2017Hawaii County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this flash flood watch at Nov 26, 2017, 3:32 AM HST for Hawaii County, Kauai County, Kalawao County, Hawaii. It took effect at Nov 27, 2017, 3:43 PM HST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Nov 26, 2017, 3:32 AM HST (13:32 UTC)
In effect from
Nov 27, 2017, 3:43 PM HST
Expired
Dec 1, 2017, 11:35 AM HST
In force
4 days
Issued by
NWS Honolulu, HI
Flood severity
None

Counties Hawaii County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 32 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2017-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 306 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2017-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
306 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

978 
WGHW60 PHFO 261332
FFAHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Honolulu HI
332 AM HST Sun Nov 26 2017


HIZ017>021-023>027-270245-
/O.NEW.PHFO.FF.A.0009.171127T1600Z-171129T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
332 AM HST Sun Nov 26 2017

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY AFTERNOON...

The National Weather Service in Honolulu has issued a

* Flash Flood Watch for Maui and the Big Island.

* From Monday morning through Tuesday afternoon

* Deep tropical moisture combined with decreased stability will
  introduce the possibility for heavy rainfall and flash flooding
  across the eastern third of the main Hawaiian Island chain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
11 follow-up statements
632 
WGHW60 PHFO 270237
FFAHFO

Flood Watch
National Weather Service Honolulu HI
437 PM HST Sun Nov 26 2017

HIZ017>021-023>027-271545-
/O.CON.PHFO.FF.A.0009.171127T1600Z-171129T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
437 PM HST Sun Nov 26 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON...

The Flash Flood Watch continues for

* Maui and the Big Island

* From Monday morning through Tuesday afternoon.

* Deep tropical moisture will interact with an upper level
  disturbance over the state to bring periods of rain, heavy at
  times, and a few thunderstorms. The most persistent rain and
  highest chance for flash flooding will be over windward and 
  interior sections of Maui and the Big Island. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is very dangerous.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
R Ballard
275 
WGHW60 PHFO 271329
FFAHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Honolulu HI
329 AM HST Mon Nov 27 2017

HIZ017>021-023>027-280230-
/O.EXT.PHFO.FF.A.0009.171128T0400Z-171129T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
329 AM HST Mon Nov 27 2017

...FLASH FLOOD WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON...

The Flash Flood Watch is now in effect for

* Maui and the Big Island.

* From this evening through Tuesday afternoon.

* Deep moisture will interact with an upper level disturbance to 
  bring periods of rain, heavy at times, and a chance of 
  thunderstorms. The most persistent rain and highest chance for 
  flash flooding will be over windward and interior sections of 
  Maui and the Big Island. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is very dangerous.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Birchard
141 
WGHW60 PHFO 280143
FFAHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Honolulu HI
343 PM HST Mon Nov 27 2017

HIZ017>021-023>027-281445-
/O.EXT.PHFO.FF.A.0009.171128T0143Z-171129T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
343 PM HST Mon Nov 27 2017

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON...

The Flash Flood Watch is now in effect for

* Maui and the Big Island.

* Through Tuesday afternoon

* Deep moisture will interact with an upper level disturbance to
  bring periods of rain, heavy at times, and a chance of
  thunderstorms. The most persistent rain and highest chance for
  flash flooding will be over windward and interior sections of
  Maui and the Big Island. These areas have already received
  significant rainfall today, and additional heavy rain may cause
  flooding faster than normal. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is very dangerous.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
292 
WGHW60 PHFO 281313
FFAHFO

Flood Watch
National Weather Service Honolulu HI
313 AM HST Tue Nov 28 2017

HIZ017>021-023>027-290215-
/O.CON.PHFO.FF.A.0009.000000T0000Z-171129T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
313 AM HST Tue Nov 28 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

The Flash Flood Watch continues for

* Maui and the Big Island.

* Through this afternoon.

* Deep moisture will continue to stream into Maui and the Big
  Island from the east, focusing persistent rainfall along 
  windward slopes. These areas have recently received significant 
  rainfall, and streams are running higher than normal. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is very dangerous.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Birchard
937 
WGHW60 PHFO 290130
FFAHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Honolulu HI
330 PM HST Tue Nov 28 2017

HIZ017>021-023>027-291430-
/O.EXT.PHFO.FF.A.0009.000000T0000Z-171130T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
330 PM HST Tue Nov 28 2017

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE WEDNESDAY NIGHT...

The Flash Flood Watch is now in effect for

* Maui and the Big Island.

* Through late Wednesday night

* There will be a temporary decrease in moisture upstream of the
  area tonight. However, a new batch of moisture will spread
  northwest over the islands starting on Wednesday. The Big Island
  and Maui have recently received very heavy rainfall, and streams
  are running higher than normal. When the new batch of moisture
  arrives, rainfall may increase enough over the already soggy 
  area to produce flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is very dangerous.

Monitor National Weather Service forecasts and be prepared to 
take action should Flash Flood Warnings be issued.

&&

$$
980 
WGHW60 PHFO 291352
FFAHFO

Flood Watch
National Weather Service Honolulu HI
352 AM HST Wed Nov 29 2017

HIZ017>021-023>027-300400-
/O.CON.PHFO.FF.A.0009.000000T0000Z-171130T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
352 AM HST Wed Nov 29 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Maui and the Big Island.

* Through late tonight

* Deep moisture will continue to stream into Maui and the Big
  Island from the east, focusing persistent rainfall along
  windward slopes. These areas have already received significant
  rainfall over the past couple days, and streams are running 
  higher than normal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is very dangerous.

Monitor National Weather Service forecasts and be prepared to
take action should Flash Flood Warnings be issued.

&&

$$
807 
WGHW60 PHFO 300133
FFAHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Honolulu HI
333 PM HST Wed Nov 29 2017

...FLASH FLOOD WATCH EXTENDED THROUGH THE DAY THURSDAY...

HIZ017>021-023>027-301445-
/O.EXT.PHFO.FF.A.0009.000000T0000Z-171201T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
333 PM HST Wed Nov 29 2017

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY AFTERNOON...

The Flash Flood Watch is now in effect for

* Maui and the Big Island.

* Through Thursday afternoon

* Deep moisture will continue to stream into Maui and the Big
  Island from the east, focusing persistent rainfall along
  windward slopes. These areas have already received significant
  rainfall over the past couple days and grounds are saturated. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is very dangerous.

Monitor National Weather Service forecasts and be prepared to
take action should Flash Flood Warnings be issued.

&&

$$

Foster
760 
WGHW60 PHFO 301343
FFAHFO

Flood Watch
National Weather Service Honolulu HI
343 AM HST Thu Nov 30 2017

HIZ017>021-023>027-010400-
/O.CON.PHFO.FF.A.0009.000000T0000Z-171201T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
343 AM HST Thu Nov 30 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

The Flash Flood Watch continues for

* Maui and the Big Island.

* Through this afternoon.

* Deep moisture will continue to stream into Maui and the Big 
  Island from the east, focusing persistent rainfall along 
  windward slopes. These areas have already received significant 
  rainfall over the past couple days and grounds are saturated. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is very dangerous.

Monitor National Weather Service forecasts and be prepared to
take action should Flash Flood Warnings be issued.

&&

$$
864 
WGHW60 PHFO 010122
FFAHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Honolulu HI
322 PM HST Thu Nov 30 2017

...FLASH FLOOD WATCH EXPANDED TO INCLUDE KAUAI AND EXTENDED
THROUGH FRIDAY...

.An extension of the Flash Flood Watch has issued through Friday
for Maui and the Big Island as persistent heavy rain, enhanced by
a nearby upper trough, continues to track in from the east with 
the trade winds. Models indicate the threat may impact the island 
of Kauai as heavy rain may move up from the east southeast later
tonight into Friday. Grounds are already saturated over Kauai,
Maui and the Big Island.

HIZ002>004-011430-
/O.EXB.PHFO.FF.A.0009.000000T0000Z-171202T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kauai Windward-Kauai Leeward-Kauai Mountains-
322 PM HST Thu Nov 30 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

The National Weather Service in Honolulu has expanded the

* Flash Flood Watch to include Kauai.

* Through Friday afternoon

* Showers may funnel in from the east southeast over Kauai tonight
  and Friday, focusing persistent rainfall along windward and 
  mauka areas. These areas have already received significant 
  rainfall last night and grounds remain saturated. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is very dangerous.

Monitor National Weather Service forecasts and be prepared to
take action should Flash Flood Warnings be issued.

&&

$$

HIZ017>021-023>027-011430-
/O.EXT.PHFO.FF.A.0009.000000T0000Z-171202T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-
Big Island North and East-Kohala-Big Island Interior-
322 PM HST Thu Nov 30 2017

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY AFTERNOON...

The Flash Flood Watch is now in effect for

* Maui and the Big Island.

* Through Friday afternoon

* Deep moisture will continue to stream into Maui and the Big
  Island from the east, focusing persistent rainfall along
  windward slopes. These areas have already received significant
  rainfall over the past couple days and grounds are saturated. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is very dangerous.

Monitor National Weather Service forecasts and be prepared to
take action should Flash Flood Warnings be issued.

&&

$$

Foster
974 
WGHW60 PHFO 011336
FFAHFO

Flood Watch
National Weather Service Honolulu HI
336 AM HST Fri Dec 1 2017

HIZ002>004-017>021-023>027-020400-
/O.CON.PHFO.FF.A.0009.000000T0000Z-171202T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kauai Windward-Kauai Leeward-Kauai Mountains-Maui Windward West-
Maui Leeward West-Maui Central Valley-Windward Haleakala-
Leeward Haleakala-Kona-South Big Island-Big Island North and East-
Kohala-Big Island Interior-
336 AM HST Fri Dec 1 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

The Flash Flood Watch continues for

* Kauai, Maui and the Big Island.

* Through late this afternoon.

* Deep tropical moisture and an unstable airmass will keep the
  threat for heavy showers and flash flooding in place across
  Kauai, Maui and the Big Island today. These areas have recently
  received significant rainfall, and with already saturated
  grounds, any heavy rainfall that occurs could quickly lead to 
  flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is very dangerous.

Monitor National Weather Service forecasts and be prepared to
take action should Flash Flood Warnings be issued.

&&

$$
332 
WGHW60 PHFO 012135
FFAHFO

Flood Watch
National Weather Service Honolulu HI
1135 AM HST Fri Dec 1 2017


HIZ002>004-017>021-023>027-012245-
/O.CAN.PHFO.FF.A.0009.000000T0000Z-171202T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kauai Windward-Kauai Leeward-Kauai Mountains-Maui Windward West-
Maui Leeward West-Maui Central Valley-Windward Haleakala-
Leeward Haleakala-Kona-South Big Island-Big Island North and East-
Kohala-Big Island Interior-
1135 AM HST Fri Dec 1 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for Kauai, Maui and the Big Island has been
cancelled. Showers continue over Kauai and portions of Maui, and
are expected this afternoon over the Big Island. However the
threat for the heaviest rain has ended, thus the Flash Flood Watch
has been cancelled.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood watch went out at Nov 26, 3:30 AM HST, 2 minutes earlier.

Area forecast discussion, Nov 26, 3:30 AM HST, 2 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
330 AM HST Sun Nov 26 2017

.SYNOPSIS...
Windy and wet trade winds will strengthen today as robust high
pressure to the north drifts closer to the state. Trades will
decrease slightly Monday and Tuesday but will remain breezy and
gusty through the week. Moisture within trade flow will deepen
tonight and Monday, especially over the southern end of the island
chain where periods of heavy rainfall will be possible during the
week. Winter weather is possible at the Big Island summits Monday
and Tuesday.

&&

.DISCUSSION...
A 1032 mb high far north of the main Hawaiian islands continues
to drive blustery trade winds across the area this morning. Radar
shows numerous showers across windward and mauka sections of the
islands, with the strong trades blowing a few of these showers
across leeward areas as well. Overnight soundings show inversions
beginning to weaken and rise as upper troughing across the state
decreases stability. PW has increased with the arrival of
additional low level moisture within showery cloud bands, reaching
1.27 inches at Lihue and 1.56 inches at Hilo.

Trade winds will increase today as the surface high moves to
within 800 miles north of the state, causing the local pressure
gradient to tighten. The Wind Advisory covering the lower
elevations of all islands will remain in place through the day
today. The current wet trade pattern will continue as well as
satellite loop shows bands of ragged low clouds lining up at
irregular intervals upwind from the islands.

Trade winds will decrease slightly on Monday, while rainfall
intensity will likely increase across the eastern end of the
island chain through Tuesday. In addition to the approaching
cloud bands noted above, an area of deep moisture along an old
frontal boundary several hundred miles east and southeast of the
Big Island will begin to drift toward the islands late today and
Monday. The Big Island will likely see the bulk of this deep
moisture, while the rest of the state will be on the northern
fringe. The upper level trough is expected to retreat westward
during this time, but it will likely remain close enough to
produce enough instability to generate spotty heavy showers in the
trade wind flow, especially over windward portions of the Big
Island. Due to higher QPF values noted in the latest global ECMWF
model, we now have enough confidence to issue a Flash Flood Watch
for Maui and the Big Island from 6 am Monday through Tuesday
afternoon. We will also issue a Winter Storm Watch for the Big
Island summits for the same time frame.

The current pattern will persist through at least Wednesday and
Thursday. The deepest moisture is expected to remain stalled over
the eastern half of the island chain, though windward portions of
all islands will continue to be rather wet. The upper level trough
over the islands will weaken. As a result, chances for heavy
showers will be lower after midweek, while chances for snow on
the high summits of the Big Island will continue.

Global ECMWF no longer wants to develop a low southwest of the
islands Thursday and Friday, instead coming more in line with the
GFS depiction of stronger local trades. Oddly, GFS now wants to
develop a low southeast of the islands next Saturday, then move it
sharply northeastward away from the islands. This would also
result in stronger trades for the islands. Either way, we are
sticking with a forecast calling for continued trade flow through
the forecast period, with speeds staying in the breezy to windy
range.

&&

.AVIATION...
As strong high pressure persists well north of the area, trade
winds will remain strong across the island chain. They will be
carrying low clouds with embedded showers, primarily affecting
windward and mauka sections with MVFR conditions, though leeward
areas will see lower ceilings and showers from time to time as
well.

An AIRMET has been issued for mountain obscuration over much of
the state because of the lower cloudiness and showers. Another
AIRMET has been posted to cover low level turbulence and strong
surface winds. These AIRMETs will be reissued later this morning.

&&

.MARINE...
Strong and gusty trade winds, combined with an incoming north
swell, will maintain Small Craft Advisory (SCA) conditions across
the Hawaiian coastal waters. Gale force winds are expected today
in Maalaea Bay, as well as the Pailolo and Alenuihaha channels. A
Gale Warning remains in effect for these areas through this
afternoon, but SCA level winds and/or seas will persist beyond
that time through Monday. Expect trade winds to subside somewhat
Monday night and Tuesday as high pressure to our north weakens.

The strong trade winds will cause surf along east facing shores
to remain at or above advisory levels today through Monday, so the
High Surf Advisory continues for the east facing shores of Kauai,
Oahu, Molokai, Maui and the Big Island.

The incoming north swell is expected to arrive later today, peak
late this afternoon into Monday morning, then slowly subside
Monday afternoon through Tuesday. Resulting surf on north facing
shores is currently forecast to peak just below advisory levels
this afternoon through Monday morning. The day shift will need to
monitor the incoming swell as it arrives at the buoys and may need
to issue a high surf advisory if it is any larger than forecast.

Another longer period north northwest swell is expected to arrive
Tuesday, peaking Tuesday night. A similar or slightly larger
northwest swell is expected to arrive Thursday. These swells may
also produce surf near advisory levels on north facing shores.

A small but long-period south swell will cause a slight bump in
surf on the south facing shores today into Monday. This swell
will fade out by midweek.

See the latest Oahu Surf Discussion (SRDHFO) for additional
details on surf and swell.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM HST this evening for Niihau-Kauai-Oahu-
Molokai-Lanai-Kahoolawe-Maui Windward West-Maui Leeward West-
Maui Central Valley-Windward Haleakala-Leeward Haleakala-Kona-
South Big Island-Big Island North and East-Kohala-Big Island
Interior.

High Surf Advisory until 6 PM HST Monday for Kauai Windward-Oahu
Koolau-Olomana-Molokai Windward-Maui Windward West-Windward
Haleakala-Big Island North and East.

Flash Flood Watch from Monday morning through Tuesday afternoon
for Maui Windward West-Maui Leeward West-Maui Central Valley-
Windward Haleakala-Leeward Haleakala-Kona-South Big Island-Big
Island North and East-Kohala-Big Island Interior.

Winter Storm Watch from Monday morning through Tuesday afternoon
for Big Island Summits.

Small Craft Advisory until 6 PM HST Monday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui
County Windward Waters-Maui County Leeward Waters-Big Island
Windward Waters-Big Island Leeward Waters-Big Island Southeast
Waters.

Gale Warning until 6 PM HST this evening for Maalaea Bay-Pailolo
Channel-Alenuihaha Channel.

&&

DISCUSSION...Powell
AVIATION...Kinel
MARINE...Jacobson

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 3:26 PM HSTGale WarningHFO48 hr
Nov 26, 3:32 AM HSTWinter Storm WatchHFOHawaii36 hr

Nearby

Flash Flood Watches in Hawaii, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.